| Model Number |
199721640 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Not Applicable (3189); No Code Available (3191)
| Date of Event |
05/26/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes reports an event in israel as follows: it was reported that during a fracture fixation surgery with expedium verse system at rambam medical center, the screw along with 3 different inners were eroded and shed metal pieces in the patient body.There were no medical effects on the patient and no longer hospitalization required following the incident.The product particles were collected from the patient's body, and according to the evaluation of the representative who participated in the analysis, no fragments / debris remained in the patient's body there was a surgery delayed due to the reported event of 60 minutes.This complaint involves nine (9) devices.This report is for one (1) 5.5 exp verse screw 6.0 x 40.This report is 9 of 9 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: updated data: b5: updated event description.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Updated event description: the metals were the inner threads of the screw generated when the surgeon tried to insert and remove the lock several times and changed locks.